Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 152, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2016, 10:27 PM CDT for Jones County, Shackelford County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 10:27 PM CDT (03:27 UTC)
- Expired
- May 11, 2016, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jones County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 56 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:28 PM CDT | HAIL 0.75 | Anson, TX | DIME TO PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
340
WUUS54 KSJT 120327
SVRSJT
TXC253-417-120415-
/O.NEW.KSJT.SV.W.0152.160512T0327Z-160512T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1027 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1115 PM CDT
* AT 1026 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANSON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
AVOCA AROUND 1045 PM CDT.
NUGENT AROUND 1050 PM CDT.
LUEDERS AROUND 1055 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FUNSTON...
THE INTERSECTION OF US-
180 AND FARM ROAD 600...TRUBY AND BIG COUNTRY BAPTIST ASSEMBLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3261 10006 3290 10006 3295 9943 3259 9944
TIME...MOT...LOC 0326Z 270DEG 29KT 3275 9990
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
549
WWUS54 KSJT 120351
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1051 PM CDT WED MAY 11 2016
TXC253-417-120415-
/O.CON.KSJT.SV.W.0152.000000T0000Z-160512T0415Z/
SHACKELFORD TX-JONES TX-
1051 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN SHACKELFORD AND JONES COUNTIES...
AT 1050 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWLEY...OR 7
MILES SOUTH OF ANSON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HAWLEY AROUND 1105 PM CDT.
ABILENE AND NUGENT AROUND 1115 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FUNSTON...
THE INTERSECTION OF US-
180 AND FARM ROAD 600...TRUBY AND BIG COUNTRY BAPTIST ASSEMBLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3261 10006 3290 10006 3295 9943 3259 9944
TIME...MOT...LOC 0350Z 273DEG 19KT 3266 9988
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:05 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 11, 7:05 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 705 PM CDT WED MAY 11 2016 .AVIATION... /00Z TAFS/ Thunderstorms will continue across much of the Big Country this evening. The KABI terminal may be affected during the next few hours, but it looks like most of the convection will remain north and east of KABI. Additional thunderstorms are possible later tonight through the early morning at least indicated high res models. Going with TEMPO groups for TSRA at KABI/KSJT for a few hours. Otherwise, stratus will develop by Thursday morning and have MVFR ceilings by 08Z to 11Z. && .PREV DISCUSSION... /issued 313 PM CDT WED MAY 11 2016/ SHORT TERM... (Tonight and Thursday) Weak front has sagged into the northern Big Country this afternoon, with visible satellite showing the boundary draped across Haskell and Throckmorton Counties. Much drier behind the boundary, but ahead of the boundary low level instability is increasing with CAPE values above 3000 j/kg. Having said that, there has been healthy inhibition in place as well so far today. Not a lot upper support, so will depend on additional heating and convergence along the front to initiate convection. Will likely see the first storms develop later this afternoon across the Big Country near the frontal boundary, and perhaps farther south along an outflow boundary from last nights convection that looks to be laying north of Coleman and Brownwood. As inhibition continues to weaken, storms will begin to increase in coverage. Front is expected to stall, perhaps even push back north for a little while, and then start to move back south by around midnight. Models show more widespread convection developing along the front at this point and pushing south. Highest POP's will be across the Big Country overnight and then pushing south across the remainder of West Central Texas late tonight and into the day on Thursday. Chance POPS area wide on Thursday. Increased cloud cover and cooler air mass will lead to afternoon highs in the 70s and 80s. LONG TERM... (Thursday night and Wednesday) Rain chances will continue across much of West Central Texas through the extended forecast. A cold front that will move through much of the area Thursday, then stall somewhere across our southern counties Thursday night, aiding in continued shower and thunderstorm development. Exactly where this front stalls will dictate where the best PoPs will reside. At this point, the best PoPs look to be across our southern counties, with rain chances decreasing as you head north toward the Big Country. A few lingering storms will be possible Friday, especially across the Interstate 10 corridor. Highs on Friday will be near to slightly below seasonal normals, in the low to mid 80s. The next cold front will approach the northern Big Country Saturday morning, with an increasing chance of showers and thunderstorms. Some timing differences continue with this feature, but this front is forecast to slowly move through the area Saturday into Saturday night. This in combination with intermittent disturbances moving across the region in the southwest flow aloft, will bring a chance of showers and thunderstorms to much of the forecast area. Highs on Saturday will be mostly in the mid to upper 80s, while highs on Sunday will be in the mid 70s to lower 80s. At least scattered showers and thunderstorms will be possible for the first part of next week, as the region remains in southwest flow aloft. High will mainly be in the 80s with overnight lows mainly in the 60s. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 75 60 82 / 70 40 20 10 San Angelo 67 80 63 85 / 40 50 30 20 Junction 71 83 64 85 / 30 40 40 20 && .SJT Watches/Warnings/Advisories... None. && 21
Hazardous weather outlook, May 11, 3:04 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT WED MAY 11 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME OF WHICH WILL BE STRONG TO SEVERE ...WILL DEVELOP ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE MOST LIKELY ALONG AND NORTH OF INTERSTATE 20 FROM SWEETWATER TO ABILENE. LARGE DAMAGING HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL CONTINUE ON THURSDAY AND FRIDAY...AND THEN BECOME MORE WIDESPREAD OVER THE WEEKEND ONCE AGAIN. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
In the hours before
Special weather statement, May 11, 8:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT WED MAY 11 2016
TXZ099-113-114-120215-
JONES TX-THROCKMORTON TX-SHACKELFORD TX-
833 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THROCKMORTON...
NORTHERN SHACKELFORD AND SOUTHEASTERN JONES COUNTIES UNTIL 915 PM
CDT...
AT 832 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAWLEY...OR
NEAR ANSON...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NUGENT AROUND 845 PM CDT.
LUEDERS AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HODGES...FUNSTON...THE
INTERSECTION OF US-283 AND RANCH ROAD 209...THE INTERSECTION OF US-
180 AND FARM ROAD 600...THE INTERSECTION OF US-183 AND US-
283 AND BIG COUNTRY BAPTIST ASSEMBLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3296 9907 3295 9910 3289 9910 3256 9987
3272 9997 3296 9953 3296 9947 3299 9947
3314 9920
TIME...MOT...LOC 0132Z 255DEG 37KT 3267 9985
JOHNSONLocal storm report, May 11, 8:41 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 8 ESE OPLIN 32.11N 99.42W
05/11/2016 E1.25 INCH CALLAHAN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600164
JDLocal storm report, May 11, 9:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
903 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 7 NW ECHO 31.99N 99.42W
05/11/2016 E60 MPH COLEMAN TX STORM CHASER
&&
EVENT NUMBER SJT1600165
JOHNSONLocal storm report, May 11, 9:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
933 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL CROSS PLAINS 32.13N 99.17W
05/11/2016 E1.75 INCH CALLAHAN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600166
JDLocal storm report, May 11, 9:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL NOVICE 31.99N 99.62W
05/11/2016 E1.25 INCH COLEMAN TX TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL ONGOING IN NOVICE.
&&
EVENT NUMBER SJT1600167
JOHNSONSpecial weather statement, May 11, 10:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1012 PM CDT WED MAY 11 2016
TXZ066-120345-
RUNNELS TX-
1012 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUNNELS COUNTY UNTIL
1045 PM CDT...
AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CREWS...OR 10
MILES EAST OF WINTERS...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
RUNNELS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3194 9986 3205 9985 3206 9972 3195 9971
3191 9972 3190 9972
TIME...MOT...LOC 0311Z 261DEG 11KT 3198 9978The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 39 min |
| May 11, 7:17 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 43 min |
| May 11, 7:18 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 42 min |
| May 11, 7:36 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 39 min |
| May 11, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 47 min |
| May 11, 7:59 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 3 hr |
| May 11, 8:04 PM CDT | Special Weather Statement | SJT | Jones | 26 min |
| May 11, 8:33 PM CDT | Special Weather Statement | SJT | Jones | 42 min |
| May 11, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| May 11, 8:46 PM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 3 hr |
| May 11, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 47 min |
| May 11, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 46 min |
| May 11, 10:12 PM CDT | Special Weather Statement | SJT | Runnels | 33 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 66 min |
| May 11, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 45 min |
| May 11, 11:30 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| May 11, 11:39 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Taylor | 51 min |
| May 12, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 56 min |
| May 12, 12:32 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| May 12, 1:02 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 43 min |
| May 12, 1:05 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 40 min |
| May 12, 1:37 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 38 min |
| May 12, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 51 min |
| May 12, 2:06 AM CDT | Special Weather Statement | SJT | Jones | 39 min |
| May 12, 2:16 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 59 min |
| May 12, 2:24 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 36 min |
| May 12, 3:02 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones | 3 hr |
| May 12, 3:19 AM CDT | Special Weather Statement | SJT | Jones | 56 min |
| May 12, 3:23 AM CDT | Special Weather Statement | SJT | Brown | 52 min |
| May 12, 3:47 AM CDT | Severe Thunderstorm Warning | SJT | Jones | 33 min |
| May 12, 4:05 AM CDT | Special Weather Statement | SJT | Fisher | 55 min |
| May 12, 4:15 AM CDT | Special Weather Statement | SJT | Jones | 60 min |
| May 12, 4:44 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 5 hr |
| May 12, 5:01 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 44 min |
| May 12, 5:11 AM CDT | Special Weather Statement | SJT | Nolan | 49 min |
| May 12, 5:48 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 42 min |
| May 12, 6:10 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 50 min |
| May 12, 6:58 AM CDT | Special Weather Statement | SJT | Brown | 47 min |
| May 12, 9:11 AM CDT | Special Weather Statement | SJT | Llano | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.